Today’s Poll

Interior Health issues DRUG ALERT for Nelson

Lone Sheep Publishing
By Lone Sheep Publishing
December 19th, 2023

In a media release Tuesday, Interior Heath issued a DRUG ALERT for Nelson with a high risk of overdose.

Interior Health said the DRUG ALERT for NELSON was issued after a drug sample was found that contains high amounts of fentanyl (25%), benzos (17% bromazolam) and xylazine (11%).

“This is a much higher than average fentanyl and benzodiazepine concentration,” the IH release said.

“Very likely to produce overdose symptoms.”

Interior Health said the Xylazine use is associated with abscesses and other skin ulcerations that do not heal on their own, often becoming infected and complicated.

“Naloxone will not reverse the effects of xylazine, but will counteract opioids found within these substances,” Interior Health said.

“Current harm reduction advice when using substances that contain xylazine are to use as little as possible and with caution.”

Interior Heath said everyone should be aware of safer drug use tips that can help prevent overdose as well as where they can access naloxonedrug checking and other overdose prevention services in your community.

Steps to prevent overdose (smoking, snorting, injecting):

  • Check your drugs before using! Whether using take home fentanyl testing strips or accessing FTIR technicians in your area, drug checking can inform you about what is in your drugs.
  • Crush your drugs into fine powder: Doing so reduces the chance of hot-spots, which are spikes of concentrated fentanyl in the dope.
  • Be a buddy: Help a friend by being around while they are using. Stagger use if you are using together.
  • Smoking is not safer than injecting, be cautious when smoking your drugs
  • Know the risks when mixing drugs
  • When using your substance start with a small amount, and then go slow.
  • Know the signs of an overdose and be prepared with naloxone.
  • If you must use while alone, consider using the Lifeguard app which can connect you with 911 emergency responders if you overdose. Download at the App Store or Google Play.   

Categories: GeneralHealth

Other News Stories

Opinion